International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2001 / Article

Open Access

Volume 25 |Article ID 492946 | https://doi.org/10.1155/S0161171201005002

Arthur D. Gorman, Huijun Yang, "Caustic consideration of long planetary wave packet analysis in the continuously stratified ocean", International Journal of Mathematics and Mathematical Sciences, vol. 25, Article ID 492946, 10 pages, 2001. https://doi.org/10.1155/S0161171201005002

Caustic consideration of long planetary wave packet analysis in the continuously stratified ocean

Received19 Apr 2000

Abstract

The wave packet method, one form of the WKB technique, recently has been employed to investigate the evolution of long planetary wave packets in relation to the complex climate variability in the world oceans. However, such a method becomes invalid near the caustics. Here, the Lagrange manifold formalism is used to extend this analysis to include the caustic regions. We conclude that even though the wave packet method fails near the caustics, the equations derived from this method away from caustics are identical to ones from the Lagrange manifold formalism near caustics

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views61
Downloads313
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.